Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Getting swelling like hives all over the body after eating food with seasoning. What could it be?

Hi, I have this condition. Anytime i eat food cooked with some form of seasoning, after a while, I notice swelling all over my body that look a lot like hives . At first, the condition comes and goes but its been quite rampant the last 5 days. My dad also has the same condition but we eat the same meal and while I experience swellings, he would be just fine. So what do I do?
Asked On : Thu, 24 Jan 2013
Answers:  1 Views:  22
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
Dec 2013
Welcome and thanks for posting your query to Healthcare Magic.
After reading your query it appears that you have the problem of "Urticaria".
It is a common condition caused by bursting of allergy producing cells known as "mast cells". As the chemical inside them is released it produces a rash which you have mentioned. There can be multiple factors producing this condition which are included in day to day life and some times it is really difficult to find one exact cause. You are lucky enough to know that this is after eating food with seasoning.
For the betterment kindly follow the suggestions below:
-STOP ALL THE FOOD CONTAINING SEASONING.This is most important point in your treatment.
-Apply over the counter calamine lotion 3-4 times a day.
-You can do cold water compresses to reduce the intensity of itching.
-Do not scratch or rub the skin as it can lead to further aggravation.
-The best measure is to take oral anti histamine like loratadine or levocetrizine under medial advise.
- Despite above measures if the problem is not getting better then it is better to consult a dermatologist for best guidance.
Hope these information will help. If you have any further queries I will be happy to help.
"With good health wishes"
Dr Sanjay Kumar Kanodia
MD (Dermatology & STDs)
Answered: Tue, 30 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor